Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications of J. Thomas Beale    :chronological  alphabetical  by type  bibtex listing:

  1. Tlupova, S; Beale, JT, Regularized single and double layer integrals in 3D Stokes flow, Journal of Computational Physics, vol. 386 (June, 2019), pp. 568-584 [doi]  [abs]
  2. Beale, JT; Ying, W, Solution of the Dirichlet problem by a finite difference analog of the boundary integral equation, Numerische Mathematik, vol. 141 no. 3 (March, 2019), pp. 605-626 [doi]  [abs]
  3. Beale, JT; Ying, W; Wilson, JR, A Simple Method for Computing Singular or Nearly Singular Integrals on Closed Surfaces, Communications in Computational Physics, vol. 20 no. 3 (September, 2016), pp. 733-753, Global Science Press [doi]  [abs]
  4. J. t. Beale, W. YIng, and J. R. Wilson, A simple method for computing singular or nearly singular integrals on closed surfaces, Commun. Comput. Phys. (August, 2015) [pdf]
  5. Beale, JT, Uniform error estimates for Navier-Stokes flow with an exact moving boundary using the immersed interface method, Siam Journal on Numerical Analysis, vol. 53 no. 4 (January, 2015), pp. 2097-2111, Society for Industrial & Applied Mathematics (SIAM), ISSN 0036-1429 [pdf], [doi]  [abs]
  6. Tlupova, S; Beale, JT, Nearly singular integrals in 3D stokes flow, Communications in Computational Physics, vol. 14 no. 5 (2013), pp. 1207-1227, Global Science Press, ISSN 1815-2406 [pdf], [doi]  [abs]
  7. Ying, W; Beale, JT, A fast accurate boundary integral method for potentials on closely packed cells, Communications in Computational Physics, vol. 14 no. 4 (2013), pp. 1073-1093, Global Science Press, ISSN 1815-2406 [pdf], [doi]  [abs]
  8. Layton, AT; Beale, JT, A partially implicit hybrid method for computing interface motion in stokes flow, Discrete and Continuous Dynamical Systems Series B, vol. 17 no. 4 (June, 2012), pp. 1139-1153, American Institute of Mathematical Sciences (AIMS), ISSN 1531-3492 [pdf], [doi]  [abs]
  9. Beale, JT, Partially implicit motion of a sharp interface in Navier-Stokes flow, J. Comput. Phys., vol. 231 no. 18 (2012), pp. 6159-6172, Elsevier BV [pdf], [doi]
  10. Beale, JT, Smoothing properties of implicit finite difference methods for a diffusion equation in maximum norm, Siam Journal on Numerical Analysis, vol. 47 no. 4 (July, 2009), pp. 2476-2495, Society for Industrial & Applied Mathematics (SIAM), ISSN 0036-1429 [pdf], [doi]  [abs]
  11. Beale, JT; Layton, AT, A velocity decomposition approach for moving interfaces in viscous fluids, Journal of Computational Physics, vol. 228 no. 9 (May, 2009), pp. 3358-3367, Elsevier BV, ISSN 0021-9991 [pdf], [doi]  [abs]
  12. Beale, JT; Chopp, D; LeVeque, R; Li, Z, Correction to the article A comparison of the extended finite element method with the immersed interface method for elliptic equations with discontinuous coefficients and singular sources by Vaughan et al., Commun. Appl. Math. Comput. Sci., vol. 3 no. 1 (August, 2008), pp. 95-100, Mathematical Sciences Publishers [pdf], [doi]
  13. Beale, JT; Strain, J, Locally corrected semi-Lagrangian methods for Stokes flow with moving elastic interfaces, Journal of Computational Physics, vol. 227 no. 8 (April, 2008), pp. 3896-3920, Elsevier BV, ISSN 0021-9991 [repository], [doi]  [abs]
  14. Beale, JT, A proof that a discrete delta function is second-order accurate, Journal of Computational Physics, vol. 227 no. 4 (February, 2008), pp. 2195-2197, Elsevier BV, ISSN 0021-9991 [pdf], [doi]  [abs]
  15. Thomas Beale, J; Layton, AT, On the accuracy of finite difference methods for elliptic problems with interfaces, Communications in Applied Mathematics and Computational Science, vol. 1 no. 1 (January, 2006), pp. 91-119, Mathematical Sciences Publishers [pdf], [doi]  [abs]
  16. Beale, JT, A grid-based boundary integral method for elliptic problems in three dimensions, Siam Journal on Numerical Analysis, vol. 42 no. 2 (December, 2004), pp. 599-620, Society for Industrial & Applied Mathematics (SIAM), ISSN 0036-1429 [pdf], [doi]  [abs]
  17. Baker, GR; Beale, JT, Vortex blob methods applied to interfacial motion, Journal of Computational Physics, vol. 196 no. 1 (May, 2004), pp. 233-258, Elsevier BV [pdf], [doi]  [abs]
  18. Beale, JT; Lai, MC, A method for computing nearly singular integrals, Siam Journal on Numerical Analysis, vol. 38 no. 6 (December, 2001), pp. 1902-1925, Society for Industrial & Applied Mathematics (SIAM) [ps], [doi]  [abs]
  19. Beale, JT, Discretization of Layer Potentials and Numerical Methods for Water Waves (Tosio Kato's Method and Principle for Evolution Equations in Mathematical Physics), Rims Kokyuroku, vol. 1234 (October, 2001), pp. 18-26, Kyoto University, ISSN 1880-2818
  20. Beale, JT, A convergent boundary integral method for three-dimensional water waves, Mathematics of Computation, vol. 70 no. 235 (July, 2001), pp. 977-1029, American Mathematical Society (AMS) [ps], [doi]  [abs]
  21. Beale, JT; Hou, TY; Lowengrub, J, Stability of boundary integral methods for water waves, Ams Ims Siam Joint Summer Research Conference (January, 1996), pp. 241-245  [abs]
  22. Beale, JT; Hou, TY; Lowengrub, J, Convergence of a boundary integral method for water waves, Siam Journal on Numerical Analysis, vol. 33 no. 5 (January, 1996), pp. 1797-1843, Society for Industrial & Applied Mathematics (SIAM) [doi]  [abs]
  23. Lifschitz, A; Suters, WH; Beale, JT, The onset of instability in exact vortex rings with swirl, Journal of Computational Physics, vol. 129 no. 1 (January, 1996), pp. 8-29, Elsevier BV [doi]  [abs]
  24. Beale, JT; Greengard, C, Convergence of euler-stokes splitting of the navier-stokes equations, Communications on Pure and Applied Mathematics, vol. 47 no. 8 (August, 1994), pp. 1083-1115, WILEY, ISSN 0010-3640 [doi]
  25. Bourgeois, AJ; Beale, JT, Validity of the Quasigeostrophic Model for Large-Scale Flow in the Atmosphere and Ocean, Siam Journal on Mathematical Analysis, vol. 25 no. 4 (July, 1994), pp. 1023-1068, Society for Industrial & Applied Mathematics (SIAM), ISSN 0036-1410 [doi]
  26. Beale, JT; Hou, TY; Lowengrub, JS; Shelley, MJ, Spatial and temporal stability issues for interfacial flows with surface tension, Mathematical and Computer Modelling, vol. 20 no. 10-11 (January, 1994), pp. 1-27, Elsevier BV, ISSN 0895-7177 [doi]  [abs]
  27. Beale, JT; Hou, TY; Lowengrub, JS, Growth rates for the linearized motion of fluid interfaces away from equilibrium, Communications on Pure and Applied Mathematics, vol. 46 no. 9 (January, 1993), pp. 1269-1301, WILEY, ISSN 0010-3640 [doi]  [abs]
  28. J. T. Beale, T. Y. Hou, J. S. Lowengrub, On the well-posedness of two-fluid interfacial flows with surface tension, Singularities in Fluids, Plasmas, and Optics, R. Caflisch et al., ed., NATO ASI Series, Kluwer (1993), pp. 11-38
  29. Beale, JT, Exact solitary water waves with capillary ripples at infinity, Communications on Pure and Applied Mathematics, vol. 44 no. 2 (March, 1991), pp. 211-257, WILEY, ISSN 0010-3640 [doi]
  30. Beale, JT; Schaeffer, DG, Nonlinear behavior of model equations which are linearly ill-posed, Communications in Partial Differential Equations, vol. 13 no. 4 (January, 1988), pp. 423-467, Informa UK Limited, ISSN 0360-5302 [doi]
  31. Beale, JT, Large-time behavior of discrete velocity boltzmann equations, Communications in Mathematical Physics, vol. 106 no. 4 (December, 1986), pp. 659-678, Springer Nature, ISSN 0010-3616 [doi]  [abs]
  32. Beale, JT, Analysis of Vortex Methods for Incompressible Flow, Journal of Statistical Physics, vol. 44 no. 5-6 (September, 1986), pp. 1009-1011, ISSN 0022-4715 [Gateway.cgi]
  33. Beale, JT, Convergent 3-D vortex method with grid-free stretching., vol. 46 no. 174 (January, 1986), pp. 401-401, JSTOR [doi]  [abs]
  34. Beale, JT, Convergent 3-D vortex method with grid-free stretching. (January, 1986)  [abs]
  35. Beale, JT, Large-time behavior of the Broadwell model of a discrete velocity gas, Communications in Mathematical Physics, vol. 102 no. 2 (June, 1985), pp. 217-235, Springer Nature, ISSN 0010-3616 [doi]  [abs]
  36. Beale, JT; Nishida, T, Large-Time Behavior of Viscous Surface Waves, North-Holland Mathematics Studies, vol. 128 no. C (January, 1985), pp. 1-14, Elsevier, ISSN 0304-0208 [doi]  [abs]
  37. Beale, JT; Majda, A, High order accurate vortex methods with explicit velocity kernels, Journal of Computational Physics, vol. 58 no. 2 (January, 1985), pp. 188-208, Elsevier BV, ISSN 0021-9991 [doi]  [abs]
  38. Beale, JT, Large-time regularity of viscous surface waves, Archive for Rational Mechanics and Analysis, vol. 84 no. 4 (December, 1984), pp. 307-352, Springer Nature, ISSN 0003-9527 [doi]
  39. Beale, JT; Kato, T; Majda, A, Remarks on the breakdown of smooth solutions for the 3-D Euler equations, Communications in Mathematical Physics, vol. 94 no. 1 (March, 1984), pp. 61-66, Springer Nature, ISSN 0010-3616 [doi]  [abs]
  40. Beale, JT; Majda, AJ, Explicit smooth velocity kernels for vortex methods. (January, 1983)  [abs]
  41. Beale, JT; Majda, A, Vortex methods. ii: Higher order accuracy in two and three dimensions, Mathematics of Computation, vol. 39 no. 159 (January, 1982), pp. 29-52, American Mathematical Society (AMS) [doi]  [abs]
  42. Beale, JT; MAJDA, A, Vortex Methods 2: Higher-Order Accuracy in 2 and 3 Dimensions, Mathematics of Computation, vol. 39 no. 159 (1982), pp. 29-52, JSTOR, ISSN 0025-5718 [Gateway.cgi], [doi]
  43. Beale, JT; MAJDA, A, Vortex Methods 1: Convergence in 3 Dimensions, Mathematics of Computation, vol. 39 no. 159 (1982), pp. 1-27, American Mathematical Society (AMS), ISSN 0025-5718 [Gateway.cgi], [doi]
  44. Beale, JT, The initial value problem for the navierā€stokes equations with a free surface, Communications on Pure and Applied Mathematics, vol. 34 no. 3 (January, 1981), pp. 359-392, WILEY, ISSN 0010-3640 [doi]
  45. Beale, JT; MAJDA, A, Rates of Convergence for Viscous Splitting of the Navier-Stokes Equations, Mathematics of Computation, vol. 37 no. 156 (1981), pp. 243-259, JSTOR, ISSN 0025-5718 [Gateway.cgi], [doi]
  46. Beale, JT, Water-Waves Generated by a Pressure Disturbance on a Steady Stream, Duke Mathematical Journal, vol. 47 no. 2 (1980), pp. 297-323, Duke University Press, ISSN 0012-7094 [Gateway.cgi], [doi]
  47. Beale, JT, The existence of cnoidal water waves with surface tension, Journal of Differential Equations, vol. 31 no. 2 (January, 1979), pp. 230-263, Elsevier BV, ISSN 0022-0396 [doi]
  48. Beale, JT, The existence of solitary water waves, Communications on Pure and Applied Mathematics, vol. 30 no. 4 (July, 1977), pp. 373-389, WILEY, ISSN 0010-3640 [doi]
  49. Beale, JT, Eigenfunction expansions for objects floating in an open sea, Communications on Pure and Applied Mathematics, vol. 30 no. 3 (May, 1977), pp. 283-313, WILEY, ISSN 0010-3640 [doi]
  50. BEALE, JT, ACOUSTIC SCATTERING FROM LOCALLY REACTING SURFACES, Indiana University Mathematics Journal, vol. 26 no. 2 (1977), pp. 199-222 [doi]  [abs]
  51. Beale, JT, Spectral Properties of an Acoustic Boundary Condition, Indiana University Mathematics Journal, vol. 25 no. 9 (1976), pp. 895-917  [abs]
  52. Beale, JT, Purely imaginary scattering frequencies for exterior domains, Duke Mathematical Journal, vol. 41 no. 3 (September, 1974), pp. 607-637, Duke University Press, ISSN 0012-7094 [doi]
  53. Beale, JT; Rosencrans, SI, Acoustic boundary conditions, Bulletin of the American Mathematical Society, vol. 80 no. 6 (January, 1974), pp. 1276-1278, American Mathematical Society (AMS), ISSN 0002-9904 [doi]
  54. Beale, JT, Scattering frequencies of resonators, Communications on Pure and Applied Mathematics, vol. 26 no. 4 (July, 1973), pp. 549-563, WILEY, ISSN 0010-3640 [doi]
  55. J. T. Beale, Methods for computing singular and nearly singular integrals, J. Turbulence, vol. 3, (2002), article 041 (4 pp.) [pdf]
  56. J. T. Beale, Discretization of Layer Potentials and Numerical Methods for Water Waves, Proc. of Workshop on Kato's Method and Principle for Evolution Equations in Mathematical Physics, H. Fujita, S. T. Kuroda, H.Okamoto, eds., Univ. of Tokyo Press, pp. 18-26.
  57. J. T. Beale, Boundary Integral Methods for Three-Dimensional Water Waves, Equadiff 99, Proceedings of the International Conference on Differential Equations, Vol. 2, pp. 1369-78 [ps]
  58. J. T. Beale, T.Y. Hou, J.S. Lowengrub, Stability of Boundary Integral Methods for Water Waves, Nonlinear Evolutionary Partial Differential Equations, X. X. Ding and T.P. Liu eds., A.M.S., 1997, 107-27.
  59. J. T. Beale, T.Y. Hou, J.S. Lowengrub, Stability of Boundary Integral Methods for Water Waves, Advances in Multi-Fluid Flows, Y. Renardy et al., ed., pp. 241-45, SIAM, Philadelphia, 1996.
  60. J. T. Beale, A. Lifschitz, W.H. Suters, A Numerical and Analytical Study of Vortex Rings with Swirl, Vortex Flows and Related Numerical Methods, II, ESAIM Proc. 1, 565-75, Soc. Math. Appl. Indust., Paris, 1996.
  61. J. T. Beale, E. Thomann, C. Greengard, Operator splitting for Navier-Stokes and the Chorin-Marsden product formula, Vortex Flows and Related Numerical Methods, J. T. Beale et al., ed., pp. 27-38, NATO ASI Series, Kluwer, 1993.
  62. J. T. Beale, The approximation of weak solutions to the Euler equations by vortex elements, Multidimensional Hyperbolic Problems and Computations, J. Glimm et al., ed., pp. 23-37, Springer-Verlag, New York, 1991.
  63. J. T. Beale, A. Eydeland, B. Turkington, Numerical tests of 3-D vortex methods using a vortex ring with swirl, Vortex Dynamics and Vortex Methods, C. Anderson and C. Greengard, ed., pp. 1-9, A.M.S., 1991.
  64. J. T. Beale, Solitary water waves with ripples beyond all orders, Asymptotics beyond All Orders, H. Segur et al., ed., pp. 293-98, NATO ASI Series, Plenum, 1991.
  65. J. T. Beale, Large-time behavior of model gases with a discrete set of velocities, Mathematics Applied to Science, J. Goldstein et al., ed. pp. 1-12, Academic Press, Orlando, 1988.
  66. J. T. Beale, On the accuracy of vortex methods at large times, Computational Fluid Dynamics and Reacting Gas Flows, B. Engquist et al., ed., pp. 19-32, Springer-Verlag, New York, 1988.
  67. J. T. Beale, Existence, regularity, and decay of viscous surface waves, Nonlinear Systems of Partial Differential Equations in Applied Mathematics, Part 2, Lectures in Applied Mathematics, Vol. 23, A.M.S., Providence, 1986, 137-48.
  68. J. T. Beale, A convergent three-dimensional vortex method with grid-free stretching, Math. Comp. 46 (1986), 401-24 and S15-S20.
  69. J. T. Beale, Large-time regularity of viscous surface waves, Arch. Rational Mech. Anal. 84 (1984), 307-52.
  70. J. T. Beale, A. Majda, Vortex methods for fluid flow in two or three dimensions, Contemp. Math. 28 (1984), 221-29.
  71. J. T. Beale, Large-time regularity of viscous surface waves, Contemp. Math. 17 (1983), 31-33.
  72. J. T. Beale, A. Majda, Vortex methods I: Convergence in three dimensions, Math. Comp. 39 (1982), 1-27.
  73. J. T. Beale, A. Majda, The design and numerical analysis of vortex methods, Transonic, Shock, and Multidimensional Flows, R. E. Meyer, ed., Academic Press, New York, 1982.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320